Georgia, 2002

Hail in Georgia, April 3, 2002

April 3, 2002 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 3, 8:05 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 3, 8:05 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
805 PM EST WED APR 03 2000

FOR THE EVENING UPDATE...WSR-88D SHOWED SEVERE THUNDERSTORMS ACROSS
SOUTH CENTRAL GEORGIA...ALONG OUTFLOW BOUNDARY AND OUT AHEAD OF
FRONTAL BOUNDARY...MOVING NE. OTHER SHOWERS WERE JUST WEST OF THE
SUWANNEE VALLEY...BUT WERE TRAVERSING THE SAME AREA AND NOT MAKING
MUCH PROGRESS TO THE EAST. EXPECT SOME GRADUAL DECREASE IN COVERAGE
AND INTENSITY NEXT SEVERAL HOURS WITH HEATING OF THE DAY LONG OVER.
WITH THIS IN MIND...WILL LOWER POPS IN THE FLORIDA CWA (FROM LIKELY
TO CHANCE) AND KEEP PREVIOUS 40 PCT POPS IN GA. MARINE...CURRENT OBS
INDICATE WINDS MOSTLY SW NEAR 10 KNOTS OFFSHORE. WILL CONTINUE
PREVIOUS FORECAST OF VEERING WINDS TO WEST OVERNITE AT 10 TO 15
KNOTS OUT AHEAD OF APPROACHING FRONT.

.JAX...
.GA...NONE.
.FL...NONE.

PETERSON/SANDRIK

In the hours before

Special weather statement, Apr 3, 9:31 PM EST, 59 minutes before
GAZ132-133-040400-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
931 PM EST WED APR 3 2002

A VERY STRONG TO SEVERE THUNDERSTORM WITH A HISTORY OF LARGE HAIL
AND DAMAGING WINDS IS APPROACHING THE COFFEE COUNTY AND JEFF DAVIS
COUNTY AREAS. SPOTTER ACTIVATION IS REQUESTED IN COFFEE AND JEFF
DAVIS COUNTIES AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jeff Davis

When
April 3, 10:30 PM EST
Where
Jeff Davis County, 2 mi NW of Hazelhurst
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.883, -82.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290402.